Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

TSh level started decreasing after taking thyroxine sodium 50 mg. Any suggestion?

DOCTOR OF THE MONTH - Mar 2016
Mar 2016
User rating for this question
Very Good
Answered by

OBGYN
Practicing since : 2011
Answered : 4047 Questions
Question
hi doctor i am 37 years female. I have been taking Thyroxine sodium Tablets of 50 mcg, TSH level as on date 08/12/12 is 2.5 and 24/07/12 it was 1.0 is it ok . what does shows?
Posted Mon, 25 Feb 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. S Patra 1 hour later
Hello XXXXXXX,

Thanks for writing to us. I have gone through your history with current TSH report.

Normal TSH value is 0.5-5.0 uU/ml. It may vary slightly according to lab.

According to your report, TSH level on 8/12/12 is slightly higher than the previous one but both are within normal range. You need to continue above said medication and dose of Thyroxine tablet needs to be adjusted with consulting your doctor.

Do some basic things in regard to above:
1) Take healthy diet with iodized salt.
2) Avoid stress by yoga/deep breathing regularly (20-30 times).
3) Drink plenty of water and eat leafy vegetables or fresh fruits.
4) Control body weight by regular physical exercise.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish your good health in future.

Regards,
Dr Soumen
Above answer was peer-reviewed by
 
Follow-up: TSh level started decreasing after taking thyroxine sodium 50 mg. Any suggestion? 9 hours later
Can I low down the dose of 50 mcg because I am having a problem of hair shedding for quit long and I read somewhere that hypothyroid medicine is also a cause of that as u have seen in the report that my ferritin level is also very low. Suggest me what to do.
 
 
Answered by Dr. S Patra 51 minutes later
Hello XXXXXXX

Thanks for follow up query.

According to reports, blood for TSH level is normal in both occasions. Therefore, you need lower dose than current one. Before lowering dose of thyroxine tablet, you must consult with your treating doctor.

To combat low ferritin level, you need to take good hematinics or Iron supplement with your diet.

If you do not have any clarifications, you can close the discussion and rate the answer.
Take care of yourself.

Regards,
Dr Soumen
Above answer was peer-reviewed by
 
Follow-up: TSh level started decreasing after taking thyroxine sodium 50 mg. Any suggestion? 8 days later
IN WHAT DURATION I SHOULD GET MY BLOOD TEST DONE FOR FERRITIN & HYPOTHYROID?
 
 
Answered by Dr. S Patra 20 minutes later
hello XXXXXXX,

Thanks for follow up query.

You should check serum ferritin (storage form of iron) level in 3 months interval as you have low level of it.

For assessment of hypothyroid state, you should undergo blood test for thyroid profile (T4/ TSH) at least 6 months interval as previous one was within normal range.

You should not take these items like iron, calcium, caffeine or grapefruit within 2 hrs of taking thyroid medication and also large glass of water. These reduce the efficacy of the medicine.

I suggest to follow measures as described on previous reply or consult with your doctor.

Hope I have answered your query. If you have any further questions I will be happy to help.
Take care yourself.

Regards,
Dr Soumen

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor